MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 3 LVAS MINI APICAL CUFF KIT; VENTRICULAR (ASSISST) BYPASS
Model Number 10005877
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's weight has been estimated.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that a mini cuff was attempted to be used with thoracotomy approach.The pump could not be locked on to the sewing cuff after multiple attempts.The decision was made to remove the mini apical cuff and use the traditional cuff.The patient was in the intensive care unit (icu) at time of reported event on milrinone drops at 0.125 micrograms.The patient was working with a physical therapist.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported difficulty engaging the pump with the mini apical cuff could not be confirmed through this evaluation.A specific cause for this event could not be conclusively determined.The mini apical cuff was returned in used condition.Sutures were noted on the felt ring.The metal hardware appeared free from distortion, and no significant markings were observed.There was no material impeding the inner diameter of the hardware.The returned mini apical cuff was tested with a test heartmate 3 pump to attempt to engage the cuff lock mechanism.The mini apical cuff was able to be fully engaged and disengaged without issue.A specific cause for the reported inability to lock the pump to the mini apical cuff could not be conclusively determined.Heartmate 3 mini apical cuff kit instructions for use (ifu), rev.E., is currently available.The section entitled ¿surgical procedures¿ explains how to prepare the mini apical cuff and the apical cuff holder for use.Section ¿directions for use¿ explains how to secure the mini apical cuff to the ventricle.This section also instructs the user that the mini apical cuff should be affixed only by the sew-then-cut method and pledgets should be placed no more than one and a half centimeters from the edge of the felt.Affixing the mini apical cuff using methods other than the prescribed technique can lead to challenges engaging the slide lock mechanism.The relevant sections of the device history record for the mini apical cuff, lot number 7662090 were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 LVAS MINI APICAL CUFF KIT
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11795050
Report Number2916596-2021-02105
Device Sequence Number4180762
Product Code DSQ
UDI-Device Identifier00813024013082
UDI-Public00813024013082
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model Number10005877
Device Catalogue Number10005877
Device Lot Number7662090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight96